MAUDE Adverse Event Report: ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM

ARKRAY FACTORY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number 701103
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 09/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Meter and test strips involved in incident were returned and evaluated and performed to specification.Retain strips were also tested with returned meter and performed to specification.No failure detected.
 
Event or Problem Description
Caller stated patient received high readings of 432 - 481 - 414.Caller stated 433 reading was received which caused patient to go to the emergency room.Caller compared to another meter and other meter read 67 and this meter read 217.Patients name is (b)(6).Patient went to the emergency room last night.Patients' date of birth is (b)(6).Caller stated patient' age was (b)(6).Patients weight is (b)(6).Patient has type 2 diabetes.The 120-140 is range of typical blood glucose readings.Patient takes 500mg of metformin twice a day.Caller just started taking metformin last week.Caller is not on oxygen therapy.Tests from fingertip.Patient does not have trouble getting a blood sample.Meter and test strips were purchased the previous day.Strips are stored properly.Meter and strips have not been exposed to any extreme temperatures.Patient has no control solution.Meter is new, so it is in good condition.Caller reported she is calling because of the spike of numbers between readings.Patient had no food, beverages, or medication before tests were performed.Patient did have symptoms of blurred vision.Patient did not treat himself based on meter readings, they just went to the hospital.The patient received an insulin shot and two bags of fluid (for hydration) while at the hospital.The patient was then released, and the doctor recommended to get a new meter.I attempted to contact the customer numerous times to gather more information, but was not able to reach the customer, and the customer never returned my calls.While the meter was giving high blood glucose readings, and the patient was treated for high blood glucose, the caller did not seem to think the readings were correct, did not treat themselves, and sought medical attention, so this will be filed as possible delay of treatment.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY FACTORY, INC.
1480 koji konan-cho
koka shiga, 520-3306,
JA 
MDR Report Key7905256
Report Number1832816-2018-00019
Device Sequence Number16512276
Product Code NBW
UDI-Device Identifier00681131130332
UDI-Public(01)00605388022936,(01)00681131130332
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/09/2020
Device Model Number701103
Device Catalogue Number701103
Device Lot Number071818D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient Weight94